Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Clonazepam withdrawal symptoms and Anxiety/Panic attacks


I am 30 yr old man who was diagnosed with Mitral valve prolapse and mitral and tricuspid regurgitation a decade ago. It was confirmed by a Cardiologist that due to that, I have very sensitive Autonomic nervous system as I am very hypersensitive man and get severe Anxiety/Panic attacks.

6 months ago, i had the biggest panic attack of my life, where i felt i could not breath, fast heart palpitations, dizziness and imbalance, heaviness in head, chest pain , sweating of palms, fear of dying.

I went straight to the emergency department of the Hospital where all my blood tests, Echocardigram, chest X-rays were done and everything was ok, just MVP, which was known.

Now, when i was diagnosed with MVP, my cardiologist put me on Beta blocker "Propranolol 40mg" and "Clonazepam 0.5mg" daily, which i stopped on my own after 30 days(a mistake). Even after 6 months , I have horrible symptoms like dizziness, disequilibrium, headaches, imbalance, sensitive ears etc.

Now, what can i do as i dont want to take Clonazepam again ever in life :|?
1 Responses
Avatar universal
The first thing to try is usually therapy, unless your life is so disrupted that you can't function well at all in which case medication from a psychiatrist would be indicated.  This is assuming, of course, that the problem is anxiety and not from some physiological problem, such as thyroid, blood sugar, hormones, nutrient deficiencies, etc.  But you seem to be describing anxiety.  If you do want to take medication, you can't blame the medication if you don't use it properly, and also know that the beta blocker is also used by some doctors to treat anxiety.  You can't quit these meds abruptly no matter which ones you take, you have to taper off of them slowly, and it sounds like you got a protracted withdrawal from not doing that.  If you want medication, a better alternative for long-term effect is an antidepressant, but again, if you do that, you can't quit those abruptly either without risk.  These meds are hard to take and hard to stop taking, but if nothing else works or you can't function in life, that's sometimes what we have to do to keep going.  Good luck.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?